Alert archive / South Dakota / Frost Advisories in 2007

Frost Advisory 2, NWS Sioux Falls, SD

October 10, 20074 states

NWS Sioux Falls, SD issued this frost advisory at Oct 10, 2007, 2:57 PM CDT for 4 states. It took effect at Oct 11, 2007, 1:10 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2007, 2:57 PM CDT (19:57 UTC)
In effect from
Oct 11, 2007, 1:10 AM CDT
Expired
Oct 11, 2007, 8:00 AM CDT
In force
7 hr
Issued by
NWS Sioux Falls, SD
All 32 counties

Lyon County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2007-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2007-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFSD 101957
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
257 PM CDT WED OCT 10 2007

.A RIDGE OF COOL AND DRY HIGH PRESSURE WILL MOVE EAST OVER THE
AREA TONIGHT. FROST WILL BE LIKELY LATER TONIGHT...ESPECIALLY
FROM THE INTERSTATE 29 CORRIDOR WESTWARD THROUGH THE JAMES VALLEY.

IAZ001-012-020-031-MNZ097-098-NEZ013-014-SDZ038>040-053>056-
059>062-065>071-110400-
/O.NEW.KFSD.FR.Y.0002.071011T0900Z-071011T1200Z/
LYON-SIOUX-PLYMOUTH-WOODBURY-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-
KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-
MCCOOK-MINNEHAHA-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-
UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY...
PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN...MENNO...TRIPP...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
257 PM CDT WED OCT 10 2007

...FROST ADVISORY IN EFFECT FROM 4 AM TO 7 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 AM CDT THURSDAY. 

TEMPERATURES SHOULD DROP INTO THE 30 TO 35 RANGE TONIGHT WITH
LIGHTER WINDS AND A PERIOD OF MOSTLY CLEAR SKIES...CONDITIONS
FAVORABLE FOR FROST.

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
RSR
3 follow-up statements
000 
WWUS73 KFSD 110205
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
905 PM CDT WED OCT 10 2007

.A RIDGE OF COOL AND DRY HIGH PRESSURE WILL MOVE EAST OVER THE
AREA TONIGHT. FROST WILL BE LIKELY LATER TONIGHT...ESPECIALLY
FROM THE INTERSTATE 29 CORRIDOR WESTWARD THROUGH THE JAMES
VALLEY.

IAZ001-012-020-031-MNZ097-098-NEZ013-014-SDZ038>040-053>056-
059>062-065>071-111015-
/O.CON.KFSD.FR.Y.0002.071011T0900Z-071011T1200Z/
LYON-SIOUX-PLYMOUTH-WOODBURY-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-
KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-
MCCOOK-MINNEHAHA-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-
UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY...
PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN...MENNO...TRIPP...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
905 PM CDT WED OCT 10 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 AM CDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 AM CDT
THURSDAY. 

TEMPERATURES SHOULD DROP INTO THE 30 TO 35 RANGE TONIGHT WITH
LIGHTER WINDS AND A PERIOD OF MOSTLY CLEAR SKIES...CONDITIONS
FAVORABLE FOR FROST.

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS73 KFSD 110610
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
110 AM CDT THU OCT 11 2007

.LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR FROST TO DEVELOP OVER
PORTIONS OF SOUTHEAST AND SOUTH CENTRAL SOUTH DAKOTA TONIGHT.

IAZ001-012-020-031-MNZ097-098-NEZ013-014-SDZ039-040-054>056-061-
062-066-067-070-071-110715-
/O.CAN.KFSD.FR.Y.0002.071011T0900Z-071011T1200Z/
LYON-SIOUX-PLYMOUTH-WOODBURY-PIPESTONE-ROCK-DIXON-DAKOTA-
KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-MCCOOK-MINNEHAHA-TURNER-
LINCOLN-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY...
PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...HOWARD...MADISON...FLANDREAU...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD...
ELK POINT...ALCESTER...JEFFERSON
110 AM CDT THU OCT 11 2007

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
FROST ADVISORY. 

TEMPERATURES ARE NO LONGER EXPECTED TO BE COLD ENOUGH TO PRODUCE
FROST.

$$

SDZ050-052-057-058-063-064-111300-
/O.EXB.KFSD.FR.Y.0002.071011T0900Z-071011T1300Z/
GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT
110 AM CDT THU OCT 11 2007

...FROST ADVISORY IN EFFECT UNTIL 8 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

TEMPERATURES IN THE LOW TO MID 30S WILL ALLOW FROST TO FORM ACROSS
MUCH OF THE AREA TONIGHT. 

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

SDZ038-053-059-060-065-068-069-111300-
/O.EXT.KFSD.FR.Y.0002.071011T0900Z-071011T1300Z/
BEADLE-SANBORN-DAVISON-HANSON-HUTCHINSON-BON HOMME-YANKTON-
INCLUDING THE CITIES OF...HURON...WOONSOCKET...MITCHELL...
ALEXANDRIA...EMERY...PARKSTON...FREEMAN...MENNO...TRIPP...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON
110 AM CDT THU OCT 11 2007

...FROST ADVISORY NOW IN EFFECT UNTIL 8 AM CDT THIS MORNING...

THE FROST ADVISORY IS NOW IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

TEMPERATURES WILL REMAIN IN THE LOW TO MID 30S THE REST OF
TONIGHT...ALLOWING FROST TO FORM ACROSS MUCH OF THE AREA.

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

LIEBL
000 
WWUS73 KFSD 111308
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
808 AM CDT THU OCT 11 2007

.MODERATING TEMPERATURES HAVE ENDED THE THREAT OF WIDESPREAD FROST.

SDZ038-050-052-053-057>060-063>065-068-069-111415-
/O.EXP.KFSD.FR.Y.0002.000000T0000Z-071011T1300Z/
BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-HANSON-
CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-YANKTON-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON
808 AM CDT THU OCT 11 2007

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at Oct 10, 2:47 PM CDT, 10 minutes earlier.

Area forecast discussion, Oct 10, 2:47 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
247 PM CDT WED OCT 10 2007

.DISCUSSION...
TRICKY FCST TNGT AS PATCHWORK OF CLOUD COVER WILL DETERMINE EXTENT
OF RADIATIONAL COOLING AND LOW TEMPS. RATHER COOL IN THE LOW
LEVELS...WITH SUBSIDING NNELY GRADIENT AND AIR MASS ON THE DRY
SIDE...SO FROST IS LIKELY WHERE CLDS CAN BREAK UP VERY LONG.
ATTM...DSIPTG BATCH OF SC CLDS BTWN HON...9V9...AND YKN...WITH MAIN
CLDS NE OF LN FM BKX TO FSD TO SLB...WHERE EXPCT MAIN REDEVELOPMENT
LATER TNGT WITH OVERNIGHT COOLING AND WINDS BCMG MORE ENELY WITH
TIME. APPEARS MAIN THREAT OF ANY FROST WOULD BE I29 CORRIDOR AND
WESTWARD THRU JAMES VALLEY...AS THIS AREA SHOULD SEE THE MOST
OPTIMUM CONDITIONS.

FAIRLY QUIET WEATHER EXPECTED THROUGH THURSDAY AS A WEAK UPPER LEVEL
WAVE MOVES OVER NORTHERN PARTS OF THE REGION. THIS SHOULD DRAG
ENOUGH FORCING THROUGH TO WARRANT A LOW POP OVER MAINLY SW MN...BUT
THE REMAINDER OF THE AREA SHOULD SEE MAINLY CLOUDS OR SPRINKLES. THE
MORNING SHOULD START OFF WITH STRATUS ISSUES AS WINDS GO FROM NORTH
TONIGHT TO EAST BY THURSDAY MORNING. THIS WILL AID IN ADVECTING
STRATUS FIELD OVER MN EAST. STILL LOOKING LIKE A VERY THIN LAYER OF
STRATUS...SO WOULD EXPECT LOCATIONS WEST OF THE JAMES TO BREAK INTO
THE SUN QUICKLY...IF STRATUS REACHES THAT FAR WEST...AND POINTS
ALONG AND EAST OF I29 SHOULD SEE OFF AND ON BREAKS THROUGHOUT THE
DAY. WILL KEEP HIGH DOWN WITH STRATUS ISSUES AND EVEN
WITHOUT...ASSUMING GFS 925-850MB TEMPERATURES ARE CLOSE...LOWER 60S
WOULD BE ABOUT THE MAXIMUM MIX OUT TEMPERATURE. SO...AIMING FOR LOW
50S IN SW MN TO UPPER 50S IN CENTRAL SD.

WEAK SYSTEM WILL BE THROUGH BY ABOUT MIDNIGHT THURSDAY NIGHT...SO
AFTER SOME LOW EVENING POPS...PLAN ON A DRY FRIDAY INTO SATURDAY
BEFORE NEXT POTENTIALLY STRONG WAVE ENTERS THE CENTRAL PLAINS.
SHOULD SEE TEMPERATURES REBOUND TO MORE SEASONAL LEVELS FOR BOTH
FRIDAY AND SATURDAY.

IN THE LATTER PERIODS(SUN-WED)...MAIN CONCERNS CONTINUE TO CENTER
AROUND ANOTHER THREAT FOR RAIN ON SUNDAY...WHICH WOULD BE THE THIRD
SUNDAY IN A ROW WITH RAINFALL. MODELS CONTINUE TO CONVERGE ON A
SOLUTION THAT WOULD CENTER THE BEST CHANCES FOR RAIN LATE SATURDAY
NIGHT INTO SUNDAY NIGHT. SUPER ENSEMBLING SUGGESTS THAT THE LAST TWO
ECMWF RUNS...THE LAST 2 GFS RUNS...THE UKMET AND THE LAST TWO
CANADIAN RUNS WOULD TAKE A SFC LOW ACROSS WESTERN KS INTO CENTRAL
IOWA FROM SATURDAY INTO MONDAY MORNING. WILL USE THIS TECHNIQUE TO
TRUMP THE GFS ENSEMBLE OUTPUT FROM 0Z WHICH TAKES THE SFC LOW FROM
NORTHERN TX INTO NORTHERN AR DURING THIS TIME AND GENERALLY KEEPS
ALL PRECIPITATION CHANCES TO OUR SOUTH. DRY AIR FROM THE NORTH COULD
SHUT THINGS DOWN A LITTLE FROM NORTH TO SOUTH...BUT THIS ALSO COULD
BE OVERTAKEN AS THERE SHOULD BE ENOUGH INSTABILITY TO THE SOUTH TO
ALLOW CONVECTION TO DEVELOP AND LIFT NORTH. THIS SYSTEM IS
DEFINITELY NOT AS STRONG AS THE LAST FEW AS THERE IS MUCH LESS OF A
CHANCE FOR STRONG RIDGING AHEAD. WILL NOT STRAY TOO FAR FROM
GUIDANCE FOR TEMPERATURES AS THERE IS STILL ENOUGH DISAGREEMENT
BETWEEN SOLUTIONS.

&&

.AVIATION....
BKN MVFR CIGS SHOULD REDVLP NE OF LN FM BKX TO FSD TO SLB AFTER
06Z...THEN SPRD WWD TO JAMES VALLEY BY 12Z OR SO.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FROST ADVISORY FROM 4 AM TO 7 AM CDT THURSDAY FOR
IAZ001-012-020-031.
MN...FROST ADVISORY FROM 4 AM TO 7 AM CDT THURSDAY FOR MNZ097-098.
NE...FROST ADVISORY FROM 4 AM TO 7 AM CDT THURSDAY FOR NEZ013-014.
SD...FROST ADVISORY FROM 4 AM TO 7 AM CDT THURSDAY FOR
SDZ038>040-053>056-059>062-065>071.

&&

RYRHOLM/08
Hazardous weather outlook, Oct 10, 4:18 AM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
418 AM CDT WED OCT 10 2007

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
418 AM CDT WED OCT 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

BT

Nearby

Frost Advisories in South Dakota, 2007Frost Advisories in Iowa, 2007Frost Advisories in Nebraska, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.